Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at May 16, 2023, 5:29 PM EDT for Pike County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2023, 5:29 PM EDT (21:29 UTC)
- Expired
- May 16, 2023, 5:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WFUS53 KJKL 162129
TORJKL
KYC195-162145-
/O.NEW.KJKL.TO.W.0009.230516T2129Z-230516T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
529 PM EDT Tue May 16 2023
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
East central Pike County in southeastern Kentucky...
* Until 545 PM EDT.
* At 529 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Phelps, or 12 miles southeast of Williamson,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Majestic around 535 PM EDT.
Argo around 540 PM EDT.
Woodman around 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3742 8213 3744 8224 3756 8223 3757 8214
3755 8213 3756 8211 3755 8210 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
TIME...MOT...LOC 2129Z 276DEG 25KT 3751 8217
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BB1 follow-up statement
176
WWUS53 KJKL 162142
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
542 PM EDT Tue May 16 2023
KYC195-162151-
/O.EXP.KJKL.TO.W.0009.000000T0000Z-230516T2145Z/
Pike KY-
542 PM EDT Tue May 16 2023
...THE TORNADO WARNING FOR EAST CENTRAL PIKE COUNTY WILL EXPIRE AT
545 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
LAT...LON 3742 8213 3744 8224 3756 8223 3757 8214
3755 8213 3756 8211 3755 8210 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
TIME...MOT...LOC 2141Z 276DEG 25KT 3750 8209
$$
BBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 3:29 PM EDT, 2 hours earlier.
Area forecast discussion, May 16, 3:29 PM EDT, 2 hours before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 329 PM EDT Tue May 16 2023 .SHORT TERM...(This evening through Wednesday night) Issued at 328 PM EDT TUE MAY 16 2023 As of 15Z surface analysis, a warm front is draped across the CWA. Along with that front, showers and thunderstorms have developed along the surface warm front tornadic supercells are starting to form but tornadoes remain to be limited. Instability around 1,500 J/kg of CAPE, effective bulk shear around 50 knots, theta-e difference around 25C with DCAPE around 900 J/kg and high PWats would largely support damaging wind as the line closely associated with the cold front. Models have frontal timing through the area starting now and continuing through the late evening to overnight hours. Areas of fog is likely overnight due saturation, light winds and clearing skies. Once the front exits, overnight tonight, upper-level ridging moves in from the northwest with surface high pressure working in from northwest. However, with the ridge in place, cooler air is in the region; therefore, temperatures will be cooler for Wednesday but staying dry. Areas of fog may be possible again Wednesday night into Thursday morning with lingering moisture and mostly clear skies. .LONG TERM...(Thursday through Tuesday) Issued at 329 PM EDT TUE MAY 16 2023 A weak upper low moves east from the mid-Mississippi Valley east across the Tennessee Valley Thursday. Ahead of the low, southwesterly flow aloft will help usher southerly return flow north along with increasing instability and moisture, which will help initiate afternoon and early evening shower and thunderstorm activity. Though there appears to be a good veering profile, shear values look to be too low for any severe threat. Cluster analysis is in good agreement on a deep upper-level low/trough moving east from the upper Mississippi River valley east across the Great Lakes region Friday into Saturday. This will push a cold front across eastern Kentucky late Friday night or the first half of Saturday. Instability appears to be limited ahead of the front which will tend to support more rain and shower chances than thunderstorm chances, though a thunderstorm or two cannot be ruled out. After the front moves through the area Saturday morning, dry and stable conditions build into the region from the north resulting in pleasant weather for the remainder of Saturday into Sunday. By Monday, some models show a trough/low moving into the plains with southwest flow aloft ushering in increasing moisture and instability for Monday into Tuesday. Will leave the NBM PoPs in the 10 to 20 range during this time in the afternoon periods to reflect the low- end chance of some diurnal convection, but most models keep dry conditions during this time. High temperatures rise from the 70s Saturday after frontal passage to the lower to mid-80s early next week. Lows through the long term will tend to be on the cooler side, with lows in the 40s and 50s Saturday night and Sunday night rising slightly into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 122 PM EDT TUE MAY 16 2023 VFR/MVFR conditions are currently in place across the area. Those will continue across the CWA for the next couple of hours before showers and thunderstorms move in from the west. MVFR to IFR CIGS and VSBY are expected with the showers and storms and areas of BR that's forecast to develop with the shower activity. Showers and storms will continue before dissipating toward 00Z. Winds are forecast to diminish before areas of fog develop overnight and continue through 14Z before becoming all VFR for the remainder of the TAF period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VORST LONG TERM...CMC AVIATION...VORST
Hazardous weather outlook, May 16, 3:37 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 337 PM EDT Tue May 16 2023 KYZ050-058>060-068-069-079-080-083>088-106>120-171945- Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 337 PM EDT Tue May 16 2023 ...SEVERE THUNDERSTORM WATCH 225 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected early this evening across eastern Kentucky. These storms could produce torrential downpours, leading to isolated or scattered instances of high water or flash flooding. In addition, for locations generally south of Interstate 64, isolated to numerous storms could become severe during the afternoon and evening, producing damaging wind gusts and hail up to half dollar size. A couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible, generally during the afternoon and evening hours Thursday and possibly again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of heavy rain, high water, flash flooding, wind damage, and hail that may occur this afternoon into early evening. KYZ044-051-052-104-171945- Fleming-Bath-Rowan-Elliott- Including the cities of Flemingsburg, Owingsville, Morehead, and Sandy Hook 337 PM EDT Tue May 16 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected early this evening across eastern Kentucky. These storms could produce torrential downpours, leading to isolated or scattered instances of high water or flash flooding. In addition, for locations generally south of Interstate 64, isolated to numerous storms could become severe during the afternoon and evening, producing damaging wind gusts and hail up to half dollar size. A couple of tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible, generally during the afternoon and evening hours from Thursday to Saturday and again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VORST/CMC
In the hours before
Special weather statement, May 16, 4:18 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
418 PM EDT Tue May 16 2023
KYZ120-162045-
Pike KY-
418 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of east central Pike
County through 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamboree, or 14 miles southeast of Williamson, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Woodman around 425 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3739 8218 3739 8222 3757 8223 3758 8213
3757 8214 3755 8213 3756 8211 3755 8210
3756 8208 3753 8205 3755 8204 3754 8202
3754 8197
TIME...MOT...LOC 2018Z 266DEG 35KT 3749 8214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 4:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
421 PM EDT Tue May 16 2023
KYZ106-108-109-162045-
Magoffin KY-Morgan KY-Wolfe KY-
421 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of southwestern Morgan,
central Magoffin and northeastern Wolfe Counties through 445 PM
EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adele, or 11 miles south of West Liberty, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lewis, Burg, Wheel Rim and Caney around 425 PM EDT.
Epson, Hager, Netty, Lykins, Cutuno, Harper, Dale, Holliday and
Williams around 430 PM EDT.
Stella, Kernie, Ova, Bethanna, Patton, Fritz, Seiltz, Puncheon,
Wonnie and Eugene around 435 PM EDT.
Gullett, Gifford, Elsie, Hendricks and Cisco around 440 PM EDT.
Other locations in the path of this storm include Salyersville,
Mason, Lakesville, Stringtown, Burning Fork, Licksburg, Perlie,
Cyrus, Mashfork and Bradley.
THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 53
and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and northeastern Kentucky.
&&
LAT...LON 3783 8298 3764 8300 3771 8342 3785 8338
TIME...MOT...LOC 2021Z 272DEG 28KT 3775 8331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GEERTSONSpecial weather statement, May 16, 4:25 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
425 PM EDT Tue May 16 2023
KYZ085>087-162115-
Whitley KY-Knox KY-Bell KY-
425 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of Bell, Knox and
Whitley Counties through 515 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockholds, or 8 miles northeast of Williamsburg, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wilton and Louden around 435 PM EDT.
Indian Creek, Permon, Clate, Arkle, Rossland, Bertha Station, Gray
and Gausdale around 440 PM EDT.
Dishman Springs, Swan Lake, Emmanuel, Lowell, King, Bentley
Station, Garrich, Bryants Store and Birdseye around 445 PM EDT.
Other locations in the path of this storm include Swanpond, Baileys
Switch, Hubbs, Barbourville, Boone Heights, Heidrick, Artemus, Brush
Creek, Cannon, Myrick, Jarvis, Yeager, Bimble, Avis, Hinkle, Girdler,
Trosper, Green Road, Baughman, Old Flat Lick, Himyar, Flat Lick,
Dewitt, Barnyard and Fourmile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3659 8422 3664 8427 3692 8420 3701 8373
3696 8364 3696 8362 3695 8356 3683 8349
3681 8351 3678 8349 3673 8350 3669 8346
3659 8404
TIME...MOT...LOC 2025Z 264DEG 23KT 3684 8410
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 4:32 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service JACKSON KY
432 PM EDT Tue May 16 2023
KYZ083-084-162115-
McCreary KY-Wayne KY-
432 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of Wayne and western
McCreary Counties through 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Powersburg, or 11 miles northeast of Byrdstown, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sunnybrook around 435 PM EDT.
Powersburg, Hidalgo, Zula and Susie around 440 PM EDT.
Slickford around 450 PM EDT.
Other locations in the path of this storm include Cooper, Mount
Pisgah, Burfield, Oil Valley, Parmleysville, Barrier, Rockeybranch,
Griffin, Coopersville, Great Meadows Campsites, Slavens, Kidds
Crossing, Co-Operative, Ritner, Denney and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Kentucky.
&&
LAT...LON 3690 8500 3689 8459 3687 8458 3688 8455
3688 8440 3659 8451 3660 8486 3661 8496
3663 8500 3668 8500 3669 8502 3676 8501
3681 8503 3683 8506 3686 8506
TIME...MOT...LOC 2032Z 264DEG 23KT 3671 8502
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 4:49 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service JACKSON KY
449 PM EDT Tue May 16 2023
KYZ113-115-118-162115-
Perry KY-Knott KY-Letcher KY-
449 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of Letcher,
southeastern Perry and southwestern Knott Counties through 515 PM
EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jeff, or near Hazard, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Vicco, Sassafras, Wiscoal, Anco, Elic, Arminta, Bluefield, Red
Star, Ulvah and Hallie around 455 PM EDT.
Letcher, Blackey, Cody, Smithsboro, Carr Creek, Dirk, Redfox,
Littcarr, Gander and Carcassonne around 500 PM EDT.
Bath, Sackett, Amelia, Colson, Isom, Spider, Tillie, Pine Top,
Nealy and Jeremiah around 505 PM EDT.
Other locations in the path of this storm include Whitesburg, Lester,
Lucastown, Polly, Southdown, Farraday, Winters, Crown, Sergent,
Bellcraft, Craftsville, Seco, Whitaker, Millstone, Thornton and
Wright.
THIS INCLUDES Hal Rogers Parkway between mile markers 55 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3702 8315 3707 8317 3710 8317 3712 8320
3716 8322 3717 8321 3720 8324 3728 8329
3730 8291 3714 8266 3712 8272 3706 8272
TIME...MOT...LOC 2049Z 264DEG 49KT 3720 8315
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, May 16, 4:52 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
452 PM EDT Tue May 16 2023
KYZ085>088-115-117-118-162115-
Whitley KY-Knox KY-Perry KY-Bell KY-Harlan KY-Letcher KY-Leslie KY-
452 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of Harlan, Bell,
southeastern Knox, southwestern Letcher, southern Leslie,
southeastern Perry and southeastern Whitley Counties through 515 PM
EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallins Creek, or near Harlan, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Loyall, White Star, Elcomb, Sunshine, Teetersville, Baxter, Mary
Alice, Liggett, Bledsoe and Martins Fork around 455 PM EDT.
Harlan, Kitts, Harlan Gas, Clovertown, Golden Ash, Coxton,
Chevrolet, Tway, Grays Knob and Lenarve around 500 PM EDT.
Evarts, Kildav, Verda, Darkmont, Bailey Creek, Putney, Crummies,
Cranks and Pine Mountain around 505 PM EDT.
Dizney, Black Mountain, Kenvir, Colts, Short Town, Highsplint,
Shields, Louellen, Nolansburg and Totz around 510 PM EDT.
Other locations in the path of this storm include Holmes Mill,
Clover-Darby, Closplint, Lejunior, Black Bottom, Clover Fork, Rock
House, Clover, Diane and Hiram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3659 8413 3695 8356 3694 8351 3698 8352
3703 8343 3708 8273 3703 8275 3698 8287
3690 8287 3685 8301 3685 8307 3674 8314
3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 2051Z 264DEG 48KT 3683 8342
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:55 PM EDT | Special Weather Statement | JKL | Bath | 50 min |
| May 16, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery, Morgan | 24 min |
| May 16, 2:18 PM EDT | Special Weather Statement | JKL | Leslie | 27 min |
| May 16, 2:20 PM EDT | Special Weather Statement | JKL | Leslie | 25 min |
| May 16, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 33 min |
| May 16, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 29 min |
| May 16, 2:33 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 27 min |
| May 16, 2:48 PM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| May 16, 2:52 PM EDT | Tornado Warning | JKL | Estill, Lee, Powell | 38 min |
| May 16, 3:00 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| May 16, 3:00 PM EDT | Special Weather Statement | JKL | Letcher | 30 min |
| May 16, 3:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 16, 3:04 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 41 min |
| May 16, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 50 min |
| May 16, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 14 min |
| May 16, 3:21 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 39 min |
| May 16, 3:26 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Menifee, Powell, Wolfe | 24 min |
| May 16, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 48 min |
| May 16, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 15 min |
| May 16, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 44 min |
| May 16, 3:36 PM EDT | Special Weather Statement | JKL | Pike | 54 min |
| May 16, 3:39 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| May 16, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 46 min |
| May 16, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Magoffin | 31 min |
| May 16, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Menifee, Morgan, Powell, Wolfe | 27 min |
| May 16, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 40 min |
| May 16, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| May 16, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 38 min |
| May 16, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Magoffin, Martin, Pike | 32 min |
| May 16, 4:19 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Owsley and 1 more | 116 min |
| May 16, 4:21 PM EDT | Special Weather Statement | JKL | Magoffin | 24 min |
| May 16, 4:25 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 50 min |
| May 16, 4:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Morgan, Wolfe | 33 min |
| May 16, 4:32 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 43 min |
| May 16, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 38 min |
| May 16, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 33 min |
| May 16, 4:45 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin | 16 min |
| May 16, 4:49 PM EDT | Special Weather Statement | JKL | Letcher, Perry | 26 min |
| May 16, 4:52 PM EDT | Special Weather Statement | JKL | Bell, Harlan | 23 min |
| May 16, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 36 min |
| May 16, 4:56 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Magoffin, Pike | 2 hr |
| May 16, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 16 min |
| May 16, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 27 min |
| May 16, 5:11 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 37 min |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.